Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 27, 2011, 1:11 PM CST for Harvey County, Sedgwick County, Kansas. It was in force for 39 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 1:11 PM CST (19:11 UTC)
- Expired
- Feb 27, 2011, 1:50 PM CST
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 6 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 1:23 PM CST | HAIL 1 | West Wichita, KS | KWCH STORM SPOTTER REPORTS QUARTER SIZED HAIL AT 119TH AND KELLOGG. |
| Feb 27, 1:25 PM CST | HAIL 0.75 | 1 Wsw West Wichita, KS | |
| Feb 27, 1:25 PM CST | HAIL 0.75 | West Wichita, KS | STORM SPOTTER FOR KAKE REPORTS PENNY HAIL AT KELLOGG AND TYLER. |
| Feb 27, 1:26 PM CST | HAIL 0.5 | West Wichita, KS | NWS EMPLOYEE MEASURED HALF INCH HAIL AT THE OFFICE. |
| Feb 27, 1:28 PM CST | HAIL 0.75 | West Wichita, KS | SPOTTER MEASURES PENNY HAIL AT 13TH AND TYLER. |
| Feb 27, 1:44 PM CST | HAIL 0.88 | East Wichita, KS | EMERGENCY MANAGER ESTIMATES PENNY TO NICKEL HAIL AT KELLOGG AND 143RD. |
| Feb 27, 1:44 PM CST | HAIL 1 | East Wichita, KS | SPOTTER ESTIMATES HALF INCH TO QUARTER SIZED HAIL AT WEBB AND PAWNEE. |
| Feb 27, 1:45 PM CST | TSTM WND DMG | East Wichita, KS | ON EAST DOUGLAS IN WICHITA...POWER LINES BLOWN DOWN. TIME CORRECTED. |
| Feb 27, 1:53 PM CST | TSTM WND DMG | East Wichita, KS | ON EAST DOUGLAS IN WICHITA...POWER LINES BLOWN DOWN. |
| Feb 27, 1:55 PM CST | HAIL 0.88 | 2 Ne East Wichita, KS | AT 114TH AND WATERMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3470 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS53 KICT 271911
SVRICT
KSC079-173-272015-
/O.NEW.KICT.SV.W.0001.110227T1911Z-110227T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
111 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 215 PM CST
* AT 109 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF VIOLA...OR 17 MILES
SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...NEWTON...GODDARD...HAYSVILLE...DERBY...WICHITA
MID CONTINENT AIRPORT...WEST WICHITA...SOUTH WICHITA...MCCONNELL
AIR FORCE BASE...COLWICH...MAIZE...EAST WICHITA...PARK CITY...
VALLEY CENTER...NORTHEAST WICHITA...SEDGWICK...WALTON...LAKE
AFTON...GARDEN PLAIN AND OAKLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3754 9777 3772 9766 3802 9745 3817 9716
3754 9715 3747 9744 3746 9764
TIME...MOT...LOC 1911Z 217DEG 41KT 3757 9760
WIND...HAIL <50MPH 1.00IN
$$
KETCHAM5 follow-up statements
698
WWUS53 KICT 271922
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 PM CST SUN FEB 27 2011
KSC079-173-272015-
/O.CON.KICT.SV.W.0001.000000T0000Z-110227T2015Z/
HARVEY KS-SEDGWICK KS-
122 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
EASTERN HARVEY COUNTIES UNTIL 215 PM CST...
AT 114 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GODDARD...OR 13 MILES SOUTHWEST OF DOWNTOWN
WICHITA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...NEWTON...WEST WICHITA...SOUTH WICHITA...
MCCONNELL AIR FORCE BASE...COLWICH...MAIZE...EAST WICHITA...PARK
CITY...VALLEY CENTER...NORTHEAST WICHITA...SEDGWICK...WALTON...
OAKLAWN...BENTLEY...BEL AIRE...JABARA AIRPORT...KECHI...NORTH
NEWTON AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3754 9777 3772 9766 3802 9745 3817 9716
3754 9715 3747 9744 3746 9764
TIME...MOT...LOC 1922Z 217DEG 42KT 3768 9748
WIND...HAIL <50MPH 1.00IN
$$
KETCHAM709
WWUS53 KICT 271926
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
126 PM CST SUN FEB 27 2011
KSC079-173-272015-
/O.CON.KICT.SV.W.0001.000000T0000Z-110227T2015Z/
HARVEY KS-SEDGWICK KS-
126 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
EASTERN HARVEY COUNTIES UNTIL 215 PM CST...
AT 122 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEST WICHITA...OR 8 MILES WEST OF DOWNTOWN
WICHITA...MOVING NORTHEAST AT 50 MPH.
IN ADDITION...AT 119TH STREET WEST AND KELLOGG...QUARTER SIZE HAIL
WAS REPORTED AT 128 PM WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...NEWTON...MCCONNELL AIR FORCE BASE...COLWICH...
MAIZE...EAST WICHITA...PARK CITY...VALLEY CENTER...NORTHEAST
WICHITA...SEDGWICK...WALTON...BENTLEY...BEL AIRE...JABARA
AIRPORT...KECHI...NORTH NEWTON AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3754 9777 3772 9766 3802 9745 3817 9716
3754 9715 3747 9744 3746 9764
TIME...MOT...LOC 1925Z 217DEG 42KT 3771 9745
WIND...HAIL <50MPH 1.00IN
$$
KETCHAM657
WWUS53 KICT 271931
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 PM CST SUN FEB 27 2011
KSC079-173-272015-
/O.CON.KICT.SV.W.0001.000000T0000Z-110227T2015Z/
HARVEY KS-SEDGWICK KS-
131 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
EASTERN HARVEY COUNTIES UNTIL 215 PM CST...
AT 128 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DOWNTOWN WICHITA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWTON...EAST WICHITA...VALLEY CENTER...PARK CITY...SEDGWICK...
NORTHEAST WICHITA...WALTON...BENTLEY...BEL AIRE...KECHI...JABARA
AIRPORT...NORTH NEWTON AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3747 9744 3772 9766 3802 9745 3817 9716
3754 9715
TIME...MOT...LOC 1931Z 228DEG 42KT 3772 9735
WIND...HAIL <50MPH 1.00IN
$$
KETCHAM809
WWUS53 KICT 271939
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
139 PM CST SUN FEB 27 2011
KSC079-173-272015-
/O.CON.KICT.SV.W.0001.000000T0000Z-110227T2015Z/
HARVEY KS-SEDGWICK KS-
139 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND SOUTHEASTERN HARVEY COUNTIES UNTIL 215 PM CST...
AT 134 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PARK CITY...OR NEAR DOWNTOWN WICHITA...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN SEDGWICK AND SOUTHEASTERN HARVEY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3758 9736 3779 9757 3794 9742 3810 9716
3754 9715
TIME...MOT...LOC 1939Z 228DEG 42KT 3778 9726
WIND...HAIL <50MPH 1.00IN
$$
KETCHAM278
WWUS53 KICT 271950
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CST SUN FEB 27 2011
KSC079-173-272000-
/O.CAN.KICT.SV.W.0001.000000T0000Z-110227T2015Z/
HARVEY KS-SEDGWICK KS-
150 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK AND
SOUTHEASTERN HARVEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3758 9736 3779 9757 3794 9742 3810 9716
3754 9715
TIME...MOT...LOC 1950Z 228DEG 42KT 3786 9713
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 12:10 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 27, 12:10 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1210 PM CST SUN FEB 27 2011 .UPDATE... MESOSCALE DISCUSSION... INTERESTING SETUP FOR THIS AFTERNOON FOR A POSSIBLE SEVERE CHANCE ESPECIALLY ACROSS SOUTHERN KS. WARM FRONTAL BOUNDARY CURRENTLY LOCATED ALONG HIGHWAY 54 TO THE EAST OF THE TURNPIKE....ANGLING DOWN ALONG THE TURNPIKE NEAR ICT/IAB. MOIST BL ENVIRONMENT FOR THIS TIME OF YEAR TO THE SOUTH OF THE BOUNDARY WITH PORTIONS OF SOUTHERN KS SEEING DWPTS ON THE LOW 60S. THIS HAS LED TO SBCAPE VALUES OF 1200-1800 J/KG ACROSS SRN KS/NRN OK...EVEN WITH THE CLOUD COVER. HIGHLY DYNAMIC SYSTEM APPROACHING...HAS LED TO AMPLE BULK SHEAR OF 50-60KTS FOR POSSIBLE ROTATING STORMS LATE THIS AFTERNOON...WITH EVEN A FEW SUPERCELLS POSSIBLE WITH A LARGE HAIL AND DAMAGING WIND THREAT. AS THE MAIN SFC LOW PRESSURE AREA PULLS CLOSER TO NEAR KP28 WE COULD SEE WINDS BACK AND PULL SOME HIGHER DWPT AIR NORTHWEST TO NEAR NEAR KINGMAN AND ICT. THIS TURNING IN THE LOW LAYERS MAY BE ENOUGH TO PRODUCE AN ENHANCED STRONG TORNADO THREAT IN THE WARM SECTOR IN AND NEAR THE TRIPLE POINT...WHERE THE DRY LINE SURGES EAST INTO SOUTH CENTRAL KS...BUT THIS CHANCE IS HIGHLY CONDITIONAL ON WHETHER STORMS CAN BECOME SFC BASED. NOT EXPECTING ALOT OF SUPERCELLS TO DEVELOP EARLY ON...AS CAPPING INVERSION MAY LIMIT INITIAL CONVECTION FROM GETTING GOING...WITH BETTER CHANCES OF STORMS BECOMING MORE NUMEROUS OVER SOUTHEAST KS BY AROUND 00Z...WHERE MID LEVEL SHORTWAVE WILL HELP ERODE THE CAP ENOUGH FOR THE SEVERE WEATHER CHANCE TO LAST INTO THE EVENING HOURS. KETCHAM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MESSY FORECAST WITH IFR/LIFR CONDITIONS ALONG OF NORTH OF A WARM FRONT TODAY. WILL SEE A GRADUAL IMPROVEMENT LATER THIS AFTERNOON BY AROUND 21Z/SUN AS THE LOW PRESSURE AREA APPROACHES FROM THE WEST INTO SOUTH CENTRAL KS...WITH MIXING IN THE LOW LAYERS INCREASING SOME. EXTREMELY TOUGH CALL ON WHERE TO PUT THE WARM FRONT THIS AFTERNOON LIKELY IN THE VICINITY OF KICT THIS AFTERNOON...WHICH WILL LIKELY PLAY INTO AMOUNT OF RAIN SHOWERS VS THUNDERSTORMS AND CEILINGS. A FURTHER NORTH POSITION...MIGHT ALLOW SOME BRIEF CLEARING AT KICT LATE AFTERNOON BEHIND DRYLINE. GUSTY WINDS AND MVFR...PSBLY IFR CONDITIONS ANTICIPATED OVERNIGHT AS COLD AIR ADVECTION SPREADS ACROSS THE AREA. COULD ALSO SEE A BURST OF LIGHT SNOW MOVE ACROSS THE FORECAST AREA AS WELL...REACHING KRSL/KSLN BY AROUND 03Z/MON AND POSSIBLY BY 06Z/MON IN KHUT AND KICT. THIS SNOW WILL BE SHORT LIVED...BUT COULD DROP CEILINGS TO NEAR IFR FOR A FEW HOURS OVERNIGHT. && KETCHAM && .PREV DISCUSSION... /ISSUED 557 AM CST SUN FEB 27 2011/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MESSY FORECAST WITH IFR/LIFR CONDITIONS NORTH OF WARM FRONT THIS MORNING. LITTLE IMPROVEMENT ANTICIPATED UNTIL PUSHES INTO CENTRAL KS MIDDLE MORNING AND THEN DRYLINE AND/OR COLD FRONT MOVES THROUGH KHUT/KICT/KCNU. EXTREMELY TOUGH CALL WFNT LIKELY TO IN THE VICINITY OF OF KICT THIS AFTERNOON...WHICH WILL LIKELY PLAY INTO AMOUNT OF RAIN SHOWERS VS THUNDERSTORMS AND CEILINGS. A FURTHER NORTH POSITION COULD ALLOW SOME BRIEF CLEARING AT KICT LATE AFTERNOON BEHIND DRYLINE. GUSTY WINDS AND MVFR...POSSIBLY IFR CONDITIONS ANTICIPATED OVERNIGHT AS COLD AIR ADVECTION SPREADS ACROSS THE AREA. -HOWERTON PREV DISCUSSION... /ISSUED 316 AM CST SUN FEB 27 2011/ DISCUSSION... FORECAST UPDATES WILL FOCUS ON DENSE FOG FOR THIS MORNING AND POSSIBLE STRONG TO SEVERE THUNDERSTORM CHANCES FOR THIS AFTERNOON AND EVENING. TDY-TONIGHT DENSE FOG WILL AFFECT SOME OF THE REGION THIS MORNING WITH CENTRAL KANSAS POSSIBLY SEEING THE FOG HANG AROUND THE LONGEST...THUS WILL EXTEND THE FOG ADVISORY FOR THAT AREA THROUGH THE MORNING HOURS. OTHERWISE THE FOCUS WILL SHIFT TOWARDS THUNDERSTORM CHANCES FOR TODAY AND TONIGHT. SURFACE WARM FRONT WAS DRAPED ACROSS CENTRAL OKLAHOMA EARLY THIS MORNING AND STILL MIGRATING NORTH. THE WARM FRONT WILL MOVE INTO SOUTHERN KANSAS FOR THIS AFTERNOON...WITH DECENT MOISTURE OVER-RIDING THE WARM FRONT AND POSSIBLY SPARKING OFF SOME ELEVATED SHOWERS/STORMS LATE THIS MORNING INTO THE AFTERNOON HOURS FOR LOCATIONS NORTH OF THE WARM FRONT. OTHERWISE...THE ATMOSPHERE WILL REMAIN STRONGLY CAPPED FOR SURFACE BASED CONVECTION UNTIL PERHAPS LATER THIS AFTERNOON WHEN THE COMBINATION OF STRONGER FORCING ALOFT AND DECENT LOW LEVEL FRONTOGENESIS ALONG THE WARM FRONT COULD GIVE WAY TO CONVECTIVE DEVELOPMENT. IF ENOUGH INSTABILITY CAN MATERIALIZE OVER SOUTHERN KANSAS TODAY THEN CHANCES OF STRONG TO SEVERE STORMS WILL INCREASE GIVEN FAVORABLE SHEAR ALOFT. THE SYSTEM WILL QUICKLY SHIFT EASTWARD TONIGHT WITH COLDER AIR SPREADING SOUTHWARD AND CHANGING PRECIPITATION TYPE OVER TO SNOW IN CENTRAL KANSAS. A LIGHT ACCUMULATION OF SNOW WILL BE POSSIBLE BUT AMOUNTS SHOULD BE AROUND ONE INCH OR LESS. MON-TUE THE STAR LOOKS TO SHINE BRIGHTLY THIS PERIOD WITH NEAR NORMAL TEMPERATURES IN STORE FOR KANSAS ON MONDAY. WARMER AIR WILL MOVE BACK INTO THE REGION ON TUESDAY WITH HIGH TEMPERATURES CLIMBING BACK INTO THE 60S. EXTENDED: WED-SAT MODELS REMAIN CONSISTENT SHOWING SHALLOW COLD AIR SINKING SOUTHWARD INTO KANSAS ON WEDNESDAY WITH COOLER DAYTIME HIGHS EXPECTED. WEAK RETURN FLOW COMMENCES ON THURSDAY IN RESPONSE TO UPPER WAVE MOVING ACROSS THE NORTHERN PLAINS. MOISTURE REMAINS CONFINED TO THE LOW LEVELS WITH DRY AIR STILL PRESENT IN THE MID LAYERS WHICH WILL LIMIT PRECIPITATION CHANCES OVER THE AREA. HEADING INTO FRIDAY ANOTHER UPPER WAVE LOOKS TO RACE ACROSS THE ROCKIES AND EJECT OUT INTO THE PLAINS WITH A LITTLE STRONGER SIGNAL FOR PRECIPITATION. FIRE WEATHER... LOW CLOUDS AND HIGHER RELATIVE HUMIDITY LEVELS WILL KEEP FIRE DANGER LEVELS IN THE LOW CATEGORY ACROSS THE ENTIRE REGION TODAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 28 49 33 / 40 50 10 10 HUTCHINSON 54 26 49 34 / 30 50 10 10 NEWTON 55 27 48 32 / 40 50 10 10 ELDORADO 60 29 47 30 / 50 70 10 10 WINFIELD-KWLD 67 31 49 32 / 30 70 10 10 RUSSELL 40 23 50 33 / 20 50 10 10 GREAT BEND 50 23 51 34 / 20 50 10 10 SALINA 40 25 46 32 / 30 50 10 10 MCPHERSON 48 26 48 32 / 30 50 10 10 COFFEYVILLE 68 37 47 30 / 30 80 10 10 CHANUTE 65 34 45 30 / 40 80 10 10 IOLA 64 33 45 30 / 50 80 10 10 PARSONS-KPPF 67 35 46 30 / 40 80 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR KSZ032-033- 047>053-067>070-082-083-091-092. &&
Hazardous weather outlook, Feb 27, 12:18 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1218 PM CST SUN FEB 27 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1218 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DENSE FOG WILL AFFECT THE ENTIRE AREA THORUGH THE MID DAY HOURS... PLEASE SEE LATEST DENSE FOG ADVISORY FOR ADDITIONAL DETAILS. A WARM FRONT WILL STATIONARY ACROSS SOUTHERN KANSAS THIS AFTERNOON AND BRING RICH GULF MOISTURE TO THE REGION. THUNDERSTORMS COULD DEVELOP NORTH OF THE WARM FRONT BY EARLY THIS AFTERNOON AND INTO THE LATE AFTERNOON HOURS...AS SOME OF THIS MOISTURE OVER RIDES THIS BOUNDARY. THERE IS A CHANCE FOR MORE VIGOROUS THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON ACROSS SOUTHERN KANSAS...ESPECIALLY IF STRONG SURFACE HEATING AND CLEARING SKIES CAN SPREAD EASTWARD FROM WESTERN OKLAHOMA INTO SOUTH CENTRAL KANSAS. IF THIS CLEARING REACHES SOUTH CENTRAL KANSAS THIS AFTERNOON...THEN CHANCES FOR A FEW SUPERCELL THUNDERSTORMS WILL INCREASE. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO GOLF BALL SIZE...DAMAGING WINDS TO 60 MPH...AND EVEN A FEW TORNADOES CANNOT BE RULED OUT. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW FOR CENTRAL KANSAS TONIGHT AS COLDER AIR SPREADS SOUTHWARD. SOME LIGHT SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS FOR THIS AFTERNOON AND THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/KETCHAM
In the hours before
Local storm report, Feb 27, 8:56 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM DENSE FOG SEDAN 37.13N 96.18W
02/27/2011 CHAUTAUQUA KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS REDUCDED VISIBILITIES TO A
QUARTER TO A HALF OF A MILE.
0848 AM DENSE FOG EAST WICHITA 37.68N 97.26W
02/27/2011 SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 100 YARD VISIBILITY AT WEBB AND
HARRY.
&&
VJPSpecial weather statement, Feb 27, 1:00 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 100 PM CST SUN FEB 27 2011 KSZ082-083-091-092-271945- HARPER-KINGMAN-SEDGWICK-SUMNER- 100 PM CST SUN FEB 27 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARPER...KINGMAN...SEDGWICK AND SUMNER COUNTIES... AT 1257 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ARGONIA...OR 15 MILES NORTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:11 PM CST | Dense Fog Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 18 hr |
| Feb 27, 1:36 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion, Sedgwick | 54 min |
| Feb 27, 2:07 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 53 min |
| Feb 27, 4:38 PM CST | Severe Thunderstorm Warning | ICT | Kingman | 26 min |
| Feb 27, 4:49 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 41 min |
| Feb 27, 4:59 PM CST | Severe Thunderstorm Warning | ICT | Harper, Sumner | 36 min |
| Feb 27, 5:25 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 47 min |
| Feb 27, 5:58 PM CST | Tornado Warning | ICT | Cowley | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.